Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 150, NWS Jackson, KY

July 5, 20124 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2012, 4:23 PM EDT for 4 counties in Kentucky. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 4:23 PM EDT (20:23 UTC)
Expired
Jul 5, 2012, 5:30 PM EDT
In force
67 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Knoxville radar (KMRX), 153 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:45 PM EDTTSTM WND DMGMonticello, KYSEVERAL TREES DOWN IN TOWN ALONG WITH ABOUT 10 MINUTES OF HAIL UP TO THE SIZE OF DIMES.
Jul 5, 4:48 PM EDTTSTM WND DMG2 Sw Monticello, KYTREES DOWN AND SIDING BLOWN OFF A GARAGE ON MISSOURI HOLLOW ROAD.
Jul 5, 5:10 PM EDTTSTM WND DMGSunnybrook, KYTREES DOWN ON HWY 200.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 11:37 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS53 KJKL 052023
SVRJKL
KYC125-147-199-231-052130-
/O.NEW.KJKL.SV.W.0150.120705T2023Z-120705T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 530 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAGNUM...OR 12 MILES NORTHWEST OF SOMERSET...AND MOVING SOUTH AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...MONTICELLO...STAB...CAINS STORE...POINTER...SHOPVILLE...
  BENT...FAUBUSH...NANCY...PULASKI COUNTY PARK...RUTH...FERGUSON...
  GRADE...SOMERSET PULASKI AIRPORT...DYKES...ELIHU...NAOMI...
  TRIMBLE...MOUNT VICTORY AND MILL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
      3705 8491 3712 8491 3730 8463 3703 8427
      3659 8457 3660 8492 3662 8500 3668 8501
      3669 8503 3676 8501 3686 8507
TIME...MOT...LOC 2024Z 352DEG 10KT 3715 8481
WIND...HAIL 60MPH 1.00IN

$$

ABE
3 follow-up statements
605 
WWUS53 KJKL 052057
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
457 PM EDT THU JUL 5 2012

KYC125-199-052105-
/O.CAN.KJKL.SV.W.0150.000000T0000Z-120705T2130Z/
PULASKI KY-LAUREL KY-
457 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAUREL AND
PULASKI COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
      3683 8458 3693 8434 3659 8457 3660 8492
      3662 8500 3668 8501 3669 8503 3676 8501
      3686 8507
TIME...MOT...LOC 2055Z 352DEG 10KT 3706 8479

$$

KYC147-231-052130-
/O.CON.KJKL.SV.W.0150.000000T0000Z-120705T2130Z/
MCCREARY KY-WAYNE KY-
457 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
WESTERN MCCREARY COUNTIES UNTIL 530 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FAUBUSH...OR 10 MILES WEST OF SOMERSET...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...MILL SPRINGS...FRAZER...BETSEY...STEUBENVILLE...
  KIDDER...DELTA...GREGORY...PARNELL...DENNEY...OIL VALLEY...
  BARRIER...RITNER...COOPER...COOPERSVILLE...KIDDS CROSSING...
  CABELL...SLAVENS...ROCKEYBRANCH AND SUSIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
      3683 8458 3693 8434 3659 8457 3660 8492
      3662 8500 3668 8501 3669 8503 3676 8501
      3686 8507
TIME...MOT...LOC 2055Z 352DEG 10KT 3706 8479
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
326 
WWUS53 KJKL 052111
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
511 PM EDT THU JUL 5 2012

KYC147-231-052130-
/O.CON.KJKL.SV.W.0150.000000T0000Z-120705T2130Z/
MCCREARY KY-WAYNE KY-
511 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
WESTERN MCCREARY COUNTIES UNTIL 530 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NAOMI...OR 10 MILES WEST OF SOMERSET...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...MILL SPRINGS...BETSEY...STEUBENVILLE...DELTA...
  GREGORY...PARNELL...DENNEY...OIL VALLEY...BARRIER...RITNER...
  COOPER...COOPERSVILLE...KIDDS CROSSING...SLAVENS...CABELL...
  ROCKEYBRANCH...SUSIE...BURFIELD AND ZULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
      3683 8458 3693 8434 3659 8457 3660 8492
      3662 8500 3668 8501 3669 8503 3676 8501
      3686 8507
TIME...MOT...LOC 2112Z 352DEG 10KT 3701 8478
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
930 
WWUS53 KJKL 052126
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT THU JUL 5 2012

KYC147-231-052136-
/O.EXP.KJKL.SV.W.0150.000000T0000Z-120705T2130Z/
MCCREARY KY-WAYNE KY-
526 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND WESTERN MCCREARY
COUNTIES WILL EXPIRE AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
      3683 8458 3693 8434 3659 8457 3660 8492
      3662 8500 3668 8501 3669 8503 3676 8501
      3686 8507
TIME...MOT...LOC 2126Z 352DEG 10KT 3697 8477

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:23 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 5, 3:23 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT THU JUL 5 2012

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 322 PM EDT THU JUL 5 2012

FIRST ROUND OF CONVECTION CURRENTLY DROPPING SOUTH THROUGH THE AREA
WILL DEPART BY 6 PM THIS EVENING. STILL EXPECTING THE MAIN THREAT TO
BE DAMAGING WINDS WITH THIS ACTIVITY. ALTHOUGH ATMOSPHERE WILL NOT
HAVE LONG TO RECHARGE...ANOTHER AREA OF ENHANCED LAPSE RATES IS
DROPPING SOUTH ACROSS SOUTHEAST MICHIGAN AND USING THE TIMING
TOOL...WILL REACH OUR NECK OF THE WOODS BETWEEN 01Z AND 02Z. NOT SURE
HOW MUCH SEVERE THREAT WILL ACCOMPANY THE SECOND ROUND OF
STORMS...BUT IF WE CAN CLEAR OUT EARLY ENOUGH TONIGHT FOR TEMPS TO
RECOVER A BIT...WE COULD GENERATE ENOUGH INSTABILITY TO CREATE A
CONCERN AGAIN LATE THIS EVENING. THIS WILL HAVE TO BE WATCHED THIS
EVENING. THIS ACTIVITY IS EXPECTED TO DEPART SHORTLY AFTER MIDNIGHT.
AT THAT POINT...VERY TOUGH TO ANTICIPATE ANY MORE ROUND OF SHOWERS OR
STORMS...SO GOING TO TREND TOWARDS A DRY FORECAST FOR THE SECOND HALF
OF THE NIGHT.

THE AREA WILL REMAIN ON THE EASTERN SIDE OF THE HIGH ON FRIDAY...SO
IT APPEARS LOW CHANCE POPS ARE IN ORDER AGAIN FOR FRIDAY AFTERNOON
AND EVENING. THE HIGH WILL THEN FOLD OVER ON ITSELF FRIDAY NIGHT INTO
SATURDAY BRINGING VERY HOT WEATHER TO THE AREA ON SATURDAY. WITH THE
HIGH FOLDING OVER...IT APPEARS OUR TRAIN OF DISTURBANCES FROM THE
NORTH MAY BE CUT OFF SETTING UP A DRY DAY...SO PLAN TO KEEP SATURDAY
DRY AT THIS TIME. SATURDAY NIGHT SHOULD REMAIN DRY WITH VERY MILD
OVERNIGHT READINGS.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 322 PM EDT THU JUL 5 2012

THE HIGH WILL FINALLY GET SUPPRESSED TO THE SOUTH LATE IN THE WEEKEND
AND ESPECIALLY NEXT WEEK AS A SHORTWAVE TROUGH AXIS SHIFTS SOUTH
ACROSS THE OHIO RIVER VALLEY. THIS WILL FINALLY BRING AN END TO OUR
RECORD HEAT WAVE ALONG WITH SOME MUCH NEEDED PRECIPITATION. AT THIS
TIME...IT LOOKS LIKE MODELS STILL DISAGREE A BIT ON THE TIMING...BUT
IT APPEARS SOMETIME BETWEEN SUNDAY AFTERNOON AND MONDAY THE MAIN WAVE
WILL DROP SOUTH ACROSS THE AREA. DEPENDING ON THE TIMING...WE COULD
SEE ANOTHER SEVERE THREAT. THE FRONT COULD HANG UP IN THE TENNESSEE
VALLEY...WHICH COULD ALLOW PRECIPITATION CHANCES TO LINGER THROUGH
MIDWEEK. THUS...FORECAST IS GOING TO LOOK MUCH WETTER...WHICH MANY
WILL NOT COMPLAIN ABOUT GIVEN OUR RECENT DRY WEATHER. THIS WILL BE A
WELCOME PATTERN CHANGE. HIGHS BY NEXT WEEK WILL BE RUNNING IN THE LOW
TO MID 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 125 PM EDT THU JUL 5 2012

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DROP SOUTHWARD ACROSS EASTERN
KENTUCKY THIS AFTERNOON. THIS STORMS WILL PROVIDE SOME VERY GUSTY
WINDS AT TIMES. THE STRONGER STORMS COULD GUSTS UP TO 50 KNOTS. THE
THUNDERSTORM THREAT MAY DIMINISH TOWARDS 00Z...BUT COULD LINGER A BIT
LONGER. BY MIDNIGHT...THINGS WILL TURN MUCH QUIETER AND SHOULD
CONTINUE THROUGH TOMORROW MORNING. MORE ISOLATED STORMS WILL BE
POSSIBLE FRIDAY AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...KAS
LONG TERM....KAS
AVIATION...KAS
Hazardous weather outlook, Jul 5, 4:23 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT THU JUL 5 2012

KYZ044-050>052-058>060-068-069-104-106>112-114-119-120-070000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
OWSLEY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
BOONEVILLE...INEZ...PIKEVILLE
423 PM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS
ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM
SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM
SUNDAY THROUGH WEDNESDAY.

WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES
WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ079-080-083>088-113-115>118-070000-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-KNOTT-PERRY-
CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...HINDMAN...HAZARD...MANCHESTER...HYDEN...
WHITESBURG
423 PM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST
LOCATIONS EARLY THIS EVENING.

THUNDERSTORMS WILL OCCUR THIS EVENING. SEVERE STORMS ARE
EXPECTED...CONTAINING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS
ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM
SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM
SUNDAY THROUGH WEDNESDAY.

WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES
WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...STRONG WIND REPORTS...OR
LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KAS

In the hours before

Local storm report, Jul 5, 3:59 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     5 N HINDMAN             37.41N 82.98W
07/05/2012  M64 MPH          KNOTT              KY   MESONET

&&

KAS
Local storm report, Jul 5, 4:01 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
401 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     LONDON                  37.13N 84.08W
07/05/2012                   LAUREL             KY   EMERGENCY MNGR

            POWER POLES SNAPPED ON 4TH STREET.

&&

JCARICO
Local storm report, Jul 5, 4:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
402 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 N BERNSTADT           37.19N 84.19W
07/05/2012                   LAUREL             KY   911 CALL CENTER

            *** 1 INJ *** TREE FELL ON MAN ON HAWK CREEK ROAD.

&&

DSTAMPER
Local storm report, Jul 5, 4:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     TYNER                   37.35N 83.90W
07/05/2012                   JACKSON            KY   EMERGENCY MNGR

            TREE BLOWN ON HOUSE.

&&

DSTAMPER
Local storm report, Jul 5, 4:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     6 NW MCKEE              37.49N 84.07W
07/05/2012                   JACKSON            KY   EMERGENCY MNGR

            ROOF BLOWN OFF AN OUTBUILDING AT SAND GAP.

&&

DSTAMPER
Local storm report, Jul 5, 4:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 S HYDEN               37.13N 83.37W
07/05/2012                   LESLIE             KY   BROADCAST MEDIA

            TREE FELL ON A GARAGE ON WENDOVER RD

&&

MB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:12 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan33 min
Jul 5, 1:17 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Rowan43 min
Jul 5, 1:21 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike39 min
Jul 5, 1:46 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Powell44 min
Jul 5, 1:57 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike33 min
Jul 5, 1:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike61 min
Jul 5, 2:12 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Morgan48 min
Jul 5, 2:16 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery29 min
Jul 5, 2:19 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan41 min
Jul 5, 2:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe23 min
Jul 5, 2:24 PM EDTSevere Thunderstorm WarningJKLLee, Magoffin, Menifee, Morgan, Powell, Wolfe36 min
Jul 5, 2:29 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Pike31 min
Jul 5, 2:39 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Morgan, Wolfe36 min
Jul 5, 2:41 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery34 min
Jul 5, 2:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Lee, Owsley, Perry, Wolfe46 min
Jul 5, 2:46 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan14 min
Jul 5, 2:47 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Pulaski, Rockcastle43 min
Jul 5, 2:58 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more32 min
Jul 5, 3:00 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Magoffin, Menifee, Montgomery and 3 more45 min
Jul 5, 3:09 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry36 min
Jul 5, 3:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Wolfe31 min
Jul 5, 3:18 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry42 min
Jul 5, 3:22 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle68 min
Jul 5, 3:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Knott, Lee and 5 more47 min
Jul 5, 3:49 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more26 min
Jul 5, 3:58 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry60 min
Jul 5, 4:11 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more59 min
Jul 5, 4:34 PM EDTFlash Flood WarningJKLBreathitt, Knott, Leslie, Perry2 hr
Jul 5, 4:38 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, Owsley, Rockcastle2 hr
Jul 5, 5:38 PM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley78 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.